TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Mental Health Use this forum to share your mental health concerns and to seek advice.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
DeletedAccount7
Guest
 
DeletedAccount7's Avatar
Edit avatar
 

Posts: n/a

Pregabalin/Effexor/Zoloft. - November 26th 2012, 01:35 PM

This thread has been labeled as triggering by the original poster or by a Moderator. Please take this into consideration before continuing to read.

Hello hello hello fellow THers. I'm like some advice.

I'm hoping to change ADs 'cause Zoloft is smashing up my short-term memory and the GP is concerned that I'll end up like the lass from 50 first dates if I keep at it, so I'm going to maybe be taking effexor/venlafaxine instead.
But first, I'm coming off the Pregabalin/Lyrica because it's lame and I don't even remember what it's for...but I think it's to help with anxiety in my case. Anyway, the internet is pretty useless when it comes to pregabalin 'cause it's used for MS/FM and chronic pain problems, so most people report being in pain when they stopped taking it. Usually I know what to expect with withdrawal from ADs but these aren't an AD and I wondered if anyone else has come off these?

I'm a real super sensitive softie to medication so I always get well tripped up side effects and withdrawal...I'm just kinda hoping this won't be too excruciating or agonisingly triggering like the others. I think last time I quit a drug I ended up sobbing down the phone to the crisis team every day for a week :/

Also, Mr GP said the problem with effexor is the withdrawal will be badbadbad with a capital B which is why he never prescribes it anymore. Now I know it's similar to duloxetine which I've taken before, so I'm guessing that when I do decide to come off it...the side effects will be the same if not worse, so again....anyone got experience with these magic pills?

Ta for the advice in advance. [Heh, advice in advance] Sorry for the looooong post.
   
  (#2 (permalink)) Old
*Jen* Offline
keep smiling :-)
Outside, huh?
**********
 
*Jen*'s Avatar
 
Name: Jen
Age: 28
Gender: Female
Location: England

Posts: 3,668
Blog Entries: 211
Join Date: January 6th 2009

Re: Pregabalin/Effexor/Zoloft. - November 26th 2012, 09:00 PM

I have taken venlafaxine before.. I don't think I would ever take it again though because the withdrawls are horrible. If I didn't take it for a day I would feel it. When I stopped taking it suddenly it gave me brain zaps, I felt twice as bad and just totally out of it. I just strongly advise never to stop it suddenly because of the withdrawls.

I hope it works for you


Believe
You can do anything you want to
:-)
   
  (#3 (permalink)) Old
Dream Offline
Member
Senior TeenHelper
*******
 
Dream's Avatar
 
Gender: Female (Trans MtF)

Posts: 868
Join Date: January 8th 2009

Re: Pregabalin/Effexor/Zoloft. - December 3rd 2012, 10:21 AM

I've been on effexor. It can cause heart damage in conjunction with other medications I think (and I think that is what happened to me).

And yes, the withdrawal is somewhat nasty. It has a very high withdrawal rate, much higher than most meds. For me, that meant lying around incapacitated while biting/clawing myself for a couple days. I don't recommend it.



   
  (#4 (permalink)) Old
Music Offline
Thoroughly medicated
I've been here a while
********
 
Music's Avatar
 
Name: Richard
Age: 29
Gender: Male
Location: Alberta, Canada

Posts: 1,575
Blog Entries: 12
Join Date: January 5th 2009

Re: Pregabalin/Effexor/Zoloft. - December 4th 2012, 03:58 AM

I was on Effexor when I was in College. I found it actually made me more depressed and anxiouus than I already was and in the end things ended badly (it made me depressed enough to make an attempt on my life).
as far as side effects go, I don't think I really had any. Although since I've come off it I've had "brain zaps" and seeing as its been like 3 years I guess they're not going away. I also believe that my memory has been impaired somehow since taking it but while doctors will agree with me that its possible none of them will really look into it for me so oh well.


Member since 2005
  Send a message via MSN to Music  
  (#5 (permalink)) Old
Butters Offline
Member
Not a n00b
**
 
Butters's Avatar
 
Gender: Female
Location: South West of England

Posts: 57
Blog Entries: 5
Join Date: June 17th 2012

Re: Pregabalin/Effexor/Zoloft. - December 4th 2012, 06:30 AM

Another for saying effexor is a horrible drug! I was on that transitioning between meds a few years ago, if I took it 2 hours late I would get headaches and sickness, it was horrible! Are there any other drugs you can try? If its your GP prescribing he should refer you to a psychiatrist as these drugs can be dangerous and you need to be under the guidance of a specialist..


My spelling is terrible, so I'm sorry for any spelling mistakes in my posts
   
  (#6 (permalink)) Old
Talinn Offline
Member
Welcome me, I'm new!
*
 
Talinn's Avatar
 
Gender: Male

Posts: 14
Join Date: December 4th 2012

Re: Pregabalin/Effexor/Zoloft. - December 4th 2012, 06:51 AM

Zoloft screwed me over too! Lol.

Have you tried Remeron? It can make you hungry and sometimes tired (zombies need sugar!), but I think it's overlooked in my opinion. And it works faster than traditional SSRIs. It's pretty effective for me.

I assume you tried Prozac?

Also, maybe you could consider e-cigarettes or nicotine patches. I don't smoke, lol, but it has helped some family members of mine.
   
Closed Thread

Bookmarks

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2019, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.